Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

History of Ischemia, hypertension, pre-diabetes, on medication, normal lipid profile. Can I carry nitroglyerine sublingual tablets?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Dear doctor,
Iam 68 year old male from India. I had Ischemea(T wave inversion)in the year 1977. I had mild hypertension during the year 1980. I had prediabetes from 2010. I have been taking medicines for all this and by gods grace i have no problem so far. I walk for 4 km a day and play billiards and snooker for over 1 hour. I am moderate in eating and careful also. Mylipid profile is is within the normal levels except tryglycerides which is 170. I am told by my friend that it is always better to keep nitroglycerine sublingual tablets 0.03 mg or sorbitrate 0.05 mg always on hand, since im getting olderand nearing seventy years. I have never ventured to do this before.NOw i wish to know whether it is right as told by my friend or i need not keep.Kindly advise
Posted Sat, 14 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Mohammed Tauseef 38 minutes later
Hi ,

Thank you for the Query.

I would like to know few more things which would help me in suggesting you better:

1.) What is your Height and Weight?
2.) What is your recent Blood Pressure and Blood Sugar reading both Fasting and Post prandial?
3.) Has your Doctor Prescribed you Nitroglycerine or Sorbitrate any time earlier?
4.) Do you get chest pain often?
5.) Are you using Viagra?

I very much appreciate your lifestyle and it is the best way to handle these non communicable diseases along with sticking on to medications as directed by your Doctor.

I would suggest get yourself examined by a Cardiologist and get a master health check up done if it has been more than 6 months. They are Prescription drugs and Kindly do not take Nitroglycerine or Sorbitrate without consulting your Cardiologist as they are known to cause some serious side effects.

Discuss it with your Doctor first, as you will have to take any of these if you see a chest pain (Angina) coming on and once you start, you are not supposed to stop taking it as it may precipitate a Angina attack. Do not change the brands without speaking to your Doctor.

In addition to taking your regular medications, follow these lifestyle modifications:

1.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
2.) Avoid high calorie, oily foods.
3.) Avoid stress, practice relaxation techniques like yoga and meditation.
4.) Avoid smoking and alcoholism.
5.) Exercise regularly for 30 to 40 minutes daily, maintain a healthy weight.
6.) Do not take any medicine without consulting a Good Health.

Take Care.

Best Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor